Once I returned to Oregon, I began the slow process of weaning myself off the extra low dose tablet. My stocks of these were limited and they were handy to have when upping or lowering doses. I started to treat them like gold! However, I noticed more symptoms returning, such as muscle tension and curling toes, By the end of May, I had cut it out completely and was taking 1.5mg per day.
Heartened by my progress, I decided to be a little more radical and drop the dosage even further, not even using the 0.375mg tablets. Every few days (three times a fortnight), I took half the usual dose.
The muscle tension immediately increased and I had to remind myself to walk erect and relax the shoulders. Was all this worth it, just to extend the life of my tablets, I wondered.
In late June, I was once again called to Australia, this time as my mother's health was deteriorating. I booked the earliest cheap flights for mid-July. Then I realised that with another chance to see my Ozzie neurologist I could get access to more medication! I stopped halving the occasional dose and continued with 1.5mg per day.
After my arrival in Australia, my muscle tension gradually increased, making typing on the computer awkward. I wasn't up to writing emails, nor could I feel like taking on other tasks that needed a lot of typing.
Two weeks prior to my neurologist appointment, I decided to bite the bullet and up my dosage to 2.25mg per day. This was the dosage I had been titrated up to in March, and which I had resisted. Back then, I had seen the beginnings of "impulsive compulsive behaviors", but now that I had five more months of taking the medication under my belt, I thought I would be better able to cope with the dose increase. And in reality, my aching shoulders were crying out for it.
Within a few days, I was able to walk well without having to think about it, and, wonder of wonders, could type properly again! My best Aussie friend finally got a long overdue update on my time in Oz as the fingers in my left hand celebrated their new functionality.